Alert archive / Illinois / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Sep 6, 2010, 9:10 AM CDT for 6 counties in Illinois. It took effect at Sep 6, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 9:10 AM CDT (14:10 UTC)
- In effect from
- Sep 6, 2010, 12:00 PM CDT
- Expired
- Sep 6, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS83 KILX 061410 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 910 AM CDT MON SEP 6 2010 ...HIGH FIRE DANGER ACROSS SOUTHEAST ILLINOIS TODAY... ILZ066>068-071>073-070000- /O.UPG.KILX.FW.A.0001.100906T1700Z-100907T0000Z/ /O.NEW.KILX.FW.W.0003.100906T1700Z-100907T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 910 AM CDT MON SEP 6 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...66...67...68...71...72...73 GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT AND RECENT DRY CONDITIONS TO PRODUCE AN ELEVATED FIRE RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BARNES
1 follow-up statement
700 WWUS83 KILX 062355 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 655 PM CDT MON SEP 6 2010 ILZ066>068-071>073-070100- /O.EXP.KILX.FW.W.0003.000000T0000Z-100907T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 655 PM CDT MON SEP 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...66...67...68...71...72...73 SUSTAINED WINDS HAVE SUBSIDED BELOW 20 MPH AND RELATIVE HUMIDITY LEVELS HAVE INCREASED ABOVE 25 PERCENT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ SHIMON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Sep 6, 6:37 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 6, 6:37 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 637 AM CDT MON SEP 6 2010 .DISCUSSION... ISSUED 330 AM CDT MON SEP 6 2010 SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MODELS DID NOT DO VERY WELL WITH SOUTHERN EXTEND OF SHOWERS AND ISOLATED THUNDERSTORMS INTO OUR NORTHERN COUNTIES OVERNIGHT...GETTING AS FAR SOUTH AS PEORIA. THESE DRIVEN BY WAA/LOW LEVEL JET INTO IA AND NORTHERN IL. ADDED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING NORTH OF PEORIA...THEN SKIES BECOME MOSTLY SUNNY THIS AFTERNOON. OTHER FORECAST CONCERN TODAY IS FIRE WEATHER WATCH IN SE IL THIS AFTERNOON AND EARLY EVENING WHERE GUSTY SOUTH WINDS AND MINIMUM RH VALUES NEAR 25% OR LOWER SE OF I-70. 00Z SHORT RANGE MODELS SIMILAR IN SHOWING STRONG LOW PRESSURE OF 993 MB OVER FAR NW KS EJECTING NE INTO THE UPPER MS VALLEY BY DAWN TUE AND BRINGING A WEAKENING COLD FRONT INTO CENTRAL IL THEN. THIS STRONG SURFACE LOW AIDED BY STRONG 554 DM 500 MB LOW OVER ALBERTA AND MT THAT MOVES INTO THE UPPER MS VALLEY BY DAWN TUE TOO. TIGHTENING PRESSURE GRADIENT OVER IL TODAY WITH SOUTH WINDS INCREASE TO 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON AND DIMINISHING AFTER SUNSET. FOLLOWED WARMER MAV HIGHS AGAIN WITH MID 80S CENTRAL IL AND UPPER 80S SE IL. MODELS CONTINUE TO SHOW LITTLE IF ANY QPF WITH FRONTAL PASSAGE OVERNIGHT AND TUE MORNING WITH LIMITED MOISTURE AND UPPER LEVEL DYNAMICS PASSING NORTH OF IL ACROSS MN/WI. WILL HAVE SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT FROM I-55 NW AND SOUTH OF I-72 TUE WITH BEST CHANCES FAR SE IL BY LAWRENCEVILLE. BREEZY AGAIN TUE AS SW WINDS TURN WEST. FOLLOWED WARMER MAV HIGHS RANGING FROM UPPER 70S NW OF I-55 TO NEAR 90F FAR SE IL BY LAWRENCEVILLE. HIGH PRESSURE NOSES INTO IL FROM THE CANADIAN PRAIRIES WED WITH DRY AND COOLER AIR INTO THE AREA. HIGHS WED IN THE UPPER 70S CENTRAL IL AND LOWER 80S SE IL WHICH IS PRETTY CLOSE TO NORMAL. LONG TERM...THURSDAY THROUGH SUNDAY. NOT TOO MANY CHANGES MADE TO THE EXTENDED FORECAST. TROPICAL MOISTURE FROM THE WESTERN GULF MOVES INTO THE OZARKS THU AND INTO IL FRI PER ECMWF AND GFS MODELS WHICH HAVE TRENDED SLOWER WITH THIS. HAVE JUST SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OVER SW AREAS THU AND 20-30% CHANCE INTO REST OF AREA THU NIGHT AND FRI. MEX STILL WARMS HIGHS FRI/SAT INTO MID TO UPPER 80S. HUETTL && .AVIATION... ISSUED 637 AM CDT MON SEP 6 2010 MAIN STORY OF THE 12Z TAF VALID TIME IS STRONG WINDS AND/OR LLWS. A STRONG AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS THIS MORNING WILL LIFT NORTHEAST INTO THE WESTERN GREAT LAKES BY 12Z TUESDAY. STRONG WINDS ALOFT TO THE EAST OF THIS SYSTEM ARE CAUSING LLWS AT THE MOMENT OUT OF THE SOUTH. THESE WINDS WILL START TO MIX DOWN LATER THIS MORNING...LINGERING INTO THIS EVENING. THE WINDS MIXING DOWN WILL CAUSE SURFACE GUSTS TO 30 KTS AT TIMES. THE SURFACE GUSTS SHOULD SUBSIDE THIS EVENING WITH THE LOSS OF DIURNAL HEATING...BUT THIS WILL ALLOW LLWS TO DEVELOP ONCE AGAIN. WINDS WILL BEGIN TO TREND MORE WESTERLY TONIGHT AS A COLD FRONT ASSOCIATED WITH THE AREA OF LOW PRESSURE SINKS INTO THE REGION. WHILE A COLD FRONT WILL BE PUSHING INTO THE REGION LATER TONIGHT...THE LOW LEVEL AIRMASS SHOULD REMAIN QUITE DRY. THIS WILL PRECLUDE PRECIPITATION FOR THE MOST PART AND KEEP ANY CIGS WELL INTO THE VFR CATEGORY. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Sep 6, 5:48 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 548 AM CDT MON SEP 6 2010 ILZ027>031-036>038-040>057-061>063-071100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 548 AM CDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SINK SOUTHWARD INTO THE REGION LATE TONIGHT...POSSIBLY TRIGGERING A FEW THUNDERSTORMS. WITH LIMITED MOISTURE TO WORK WITH AND THE BEST UPPER SUPPORT REMAINING WELL TO THE NORTH...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT MAY LINGER ACROSS A PORTION OF THE AREA INTO TUESDAY...ALLOWING LOW THUNDERSTORM CHANCES TO PERSIST. HOWEVER... SEVERE STORMS ARE STILL NOT ANTICIPATED. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE END OF THE WEEK...BRINGING A CHANCE FOR THUNDERSTORMS BACK TO THE REGION BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-071100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 548 AM CDT MON SEP 6 2010 ...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DUE TO RECENT DRY CONDITIONS...THE FIRE DANGER ACROSS SOUTHEAST ILLINOIS WILL BE ELEVATED TODAY. GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL FURTHER AGGRAVATE THE PROBLEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK COLD FRONT WILL SINK SOUTHWARD THROUGH THE REGION ON TUESDAY...POSSIBLY TRIGGERING A FEW THUNDERSTORMS. WITH LIMITED MOISTURE TO WORK WITH AND THE BEST UPPER SUPPORT REMAINING WELL TO THE NORTH...SEVERE WEATHER IS NOT ANTICIPATED. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE END OF THE WEEK...BRINGING A CHANCE FOR THUNDERSTORMS BACK TO THE REGION BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
Nearby
Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.